Alert archive / Idaho / Wind Advisories in 2014

Wind Advisory 26, NWS Pocatello, ID

June 12, 2014

NWS Pocatello, ID issued this wind advisory at Jun 12, 2014, 2:08 PM MDT. It took effect at Jun 13, 2014, 8:00 AM MDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2014, 2:08 PM MDT (20:08 UTC)
In effect from
Jun 13, 2014, 8:00 AM MDT
Expired
Jun 13, 2014, 9:00 PM MDT
In force
13 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WWUS75 KPIH 122008
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
208 PM MDT THU JUN 12 2014


IDZ020-021-130415-
/O.NEW.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
208 PM MDT THU JUN 12 2014

...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY. 

* TIMING...8 AM TO 9 PM MDT FRIDAY

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO
  AND BLACKFOOT.

* IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT
  DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS.
  LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
593 
WWUS75 KPIH 130343
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
943 PM MDT THU JUN 12 2014

IDZ020-021-131145-
/O.CON.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
943 PM MDT THU JUN 12 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT FRIDAY. 

* TIMING...8 AM TO 9 PM MDT FRIDAY

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO 
  AND BLACKFOOT. 

* IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. 
  LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
342 
WWUS75 KPIH 130901
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
301 AM MDT FRI JUN 13 2014

IDZ020-021-140300-
/O.CON.KPIH.WI.Y.0026.140613T1400Z-140614T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
301 AM MDT FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 PM
MDT THIS EVENING. 

* TIMING...8 AM TO 9 PM MDT FRIDAY

* WINDS...SOUTHWEST WINDS 30 TO 40 MPH WITH GUSTS AROUND 50 MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY...POCATELLO 
  AND BLACKFOOT. 

* IMPACTS...HIGHER PROFILE VEHICLES WILL ENCOUNTER DIFFICULT 
  DRIVING CONDITIONS ESPECIALLY ON NORTH-SOUTH ORIENTED ROADS. 
  LOCALIZED BLOWING DUST MAY TEMPORARILY REDUCE VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
166 
WWUS75 KPIH 140242
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
842 PM MDT FRI JUN 13 2014


IDZ020-021-140345-
/O.EXP.KPIH.WI.Y.0026.000000T0000Z-140614T0300Z/
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY...
POCATELLO...BLACKFOOT
842 PM MDT FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

WIND SPEEDS THROUGHOUT THE SNAKE PLAIN ARE RAPIDLY DECREASING THIS
EVENING. THEREFORE THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
9 PM MDT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 12, 1:33 PM MDT, 35 minutes earlier.

Area forecast discussion, Jun 12, 1:33 PM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
133 PM MDT THU JUN 12 2014

.DISCUSSION...SAT IMAGERY THIS AFTERNOON SHOWS UPPER LOW CIRCULATING
OFF WA/OR COAST WITH SOUTHWEST FLOW OVER EAST IDAHO. WEAK ECHOES ON
RADAR OVER CASSIA COUNTY ALONG AN IMPULSE OF ENERGY LIFTING OUT OF
THE GREAT BASIN. EXPECT THIS IMPULSE TO HELP TRIGGER THUNDERSTORMS
OVER OUR SOUTHEAST HIGHLANDS THIS EVENING. THIS SHOULD DIMINISH
LATER TONIGHT AS WE BECOME MORE STABLE. AT THE SURFACE...A COLD
FRONT WILL PUSH THROUGH DURING THE OVERNIGHT HOURS WITH WINDS
INCREASING THROUGH THE NIGHT. BY TOMORROW...WINDS WILL BE STRONG
ENOUGH TO WARRANT A WIND ADVISORY FOR THE UPPER AND LOWER SNAKE
PLAIN. HIGH TEMPS TOMORROW WILL BE ABOUT 10 TO 15 DEGREES COOLER AS
A RESULT OF THE COLD FRONTAL PASSAGE. MODELS SHOW UPPER TROUGH
PASSING THROUGH EAST IDAHO BY SATURDAY EVENING. EXPECT TO SEE
SHOWERS AND AFTERNOON THUNDER IN THE VICINITY OF THE TROUGH AXIS.

AFTER SATURDAY...MODELS ARE IN MAJOR DISAGREEMENT WITH THE ECMWF
CLOSING AN UPPER LOW INTO THE PAC NW ON MONDAY AND THE GFS SHOWING A
MORE PROGRESSIVE UPPER TROUGH. GFS HAS TRENDED SLIGHTLY DEEPER WITH
THE TROUGH FROM THE 06Z RUN. 12Z GFS ENSEMBLE MEAN PROPOSED AN EVEN
DEEPER UPPER TROUGH...BUT INDIVIDUAL MEMBERS PROVIDE VERY LITTLE
CONFIDENCE IN LOCATION. 12Z GEM MORE IN-LINE WITH ECMWF...BUT IS
TRENDING TOWARDS A WEAKER UPPER TROUGH BY TUESDAY.  HINSBERGER
&&

.AVIATION...UPPER TROUGH NEAR NW COAST EARLY THIS AFTERNOON WITH
RELATIVELY DRY SW FLOW OVERSPREADING SRN IDAHO. ISOLATED CONVECTION
FORMING OVER PORTIONS OF CNTRL AND SRN MOUNTAINS WHILE MID/UPPER
CLOUDS DRIFT ENE THROUGH THE AREA. MODELS SHOW ASSOCIATED DRY COLD
FRONT SWEEPING THROUGH SE IDAHO LATE TONIGHT AS UPPER LOW SWINGS
INTO WASHINGTON/OREGON WITH STRONG GUSTY WSW WINDS ANTICIPATED
THROUGHOUT THE DAY FRIDAY. PRECIPITATION WILL SPREAD INTO THE CNTRL
AND SE MOUNTAINS FRIDAY AFTERNOON AS THE UPPER LOW SHIFTS INTO THE
PANHANDLE. VFR SCT-BKN CLOUD COVER ANTICIPATED THROUGH THE PERIOD
WITH STRONG WINDS FRIDAY. HUSTON
&&

.FIRE WEATHER...UPPER LOW IS MOVING ON SHORE NEAR THE WA/OR BORDER
THIS AFTERNOON CREATING BREEZY CONDITIONS AND THE THREAT OF MOUNTAIN
THUNDERSTORMS THROUGH SUNSET TONIGHT. AS THE LOW CONTINUES TO MOVE
EAST TONIGHT...A DRY COLD FRONT WILL PASS THROUGH EARLY FRIDAY
MORNING WHICH WILL CREATE STRONG GUSTY SOUTHWEST WINDS BEGINNING
AROUND 0300 MDT AND LAST THROUGH SUNSET. ONCE AGAIN...AFTERNOON
THUNDERSTORMS ARE A THREAT IN THE MOUNTAINS FRIDAY AFTERNOON. A
SHORTWAVE BEHIND THIS LOW WILL CONTINUE BREEZY AFTERNOONS AND
MOUNTAIN THUNDERSTORMS ON SATURDAY AND TO A LESSER EXTENT ON SUNDAY.
EP
&&

.PIH WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 8 AM TO 9
PM MDT FRIDAY IDZ020-021.
&&

Nearby

Wind Advisories in Idaho, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.